Alert archive / Nebraska / Special Weather Statements in 2019
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 14, 2019, 6:21 PM MDT for Grant County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2019, 6:21 PM MDT (00:21 UTC)
- Expired
- Jul 14, 2019, 7:00 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Grant County, NE
The radar
The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 2437 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
244 WWUS83 KLBF 150021 SPSLBF Special Weather Statement National Weather Service North Platte NE 621 PM MDT Sun Jul 14 2019 NEZ023-024-150100- Hooker NE-Grant NE- 621 PM MDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND WEST CENTRAL HOOKER COUNTIES UNTIL 700 PM MDT... At 621 PM MDT, Doppler radar was tracking a strong thunderstorm near Hyannis, or 26 miles north of Arthur, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hyannis, Carr Lake, Pratt Lake, Spring Valley Lake, Duluth and Cogill Lake. This includes the following highways... Highway 2 between mile markers 141 and 158. Highway 61 between mile markers 145 and 161. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4187 10191 4205 10186 4202 10135 4176 10141 TIME...MOT...LOC 0021Z 279DEG 17KT 4195 10179 $$ Taylor
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 14, 6:01 PM MDT, 20 minutes earlier.
Area forecast discussion, Jul 14, 6:01 PM MDT, 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 701 PM CDT Sun Jul 14 2019 .SHORT TERM...(This evening through Monday night) Issued at 321 PM CDT Sun Jul 14 2019 A weak frontal boundary sagged into the Sandhills this morning. The models show the front as a focus for scattered thunderstorms this evening. Moisture is pooling behind the front and the RAP model shows precipitable water increasing of over 1.50 inches which would support a locally heavy rainfall threat. Winds aloft are actually pretty strong with 30-45 kts at the 500mb-300mb levels. The MLCAPE around 3000 J/KG across nrn Nebraska could support a few strong to severe storms this evening. The upper level support is a subtropical rotating through nrn Colorado. If the thunderstorms form as expected this evening, then the front could move further south and be the focus additional moisture pooling and storm development late Monday afternoon and evening across the central Sandhills and ncntl Nebraska. The NAM12 shows a 40-50kt 500mb Jetlet Monday afternoon which is the basis for the slight severe thunderstorm risk as suggested by the SPC. Rain chances ramp up to the likely category Monday evening with a more expansive area of precipitable water above 1.50 inches. The temperature and dew point forecast overnight through Monday night leans on the model blend plus the guidance blend plus bias correction. This is on the warmer, more moist, side of the forecast envelope. Heat indices should rise to around 100F across Boyd county where a heat advisory is in place Monday afternoon. Later forecasts may add Holt county to the advisory where heat indices will approach 100F. .LONG TERM...(Tuesday through Sunday) Issued at 321 PM CDT Sun Jul 14 2019 The model consensus, which is in good agreement, suggests a weak frontal boundary will remain across wrn and ncntl Nebraska all week and into next weekend. This is likely the result of strong winds aloft across the nrn Plains dictating low pressure to the lee of the Colorado Rockies and outflow from storm activity across the nrn Plains. This will pool moisture across Nebraska but at the same time, h700mb temperatures are forecast to rise to 16C or warmer ending rain chances. The forecast is basically dry after Tuesday because the strong cap allows just isolated rain chances. The model blended temperature forecast is cool considering h700mb temperatures will range from 16C to 18C, even across nrn Nebraska. If deep mixing occurs then the warm air aloft would support highs in the low 100s as indicated by the ECM model. The temperature forecast is much cooler with highs in the upper 80s to upper 90s and heat advisory conditions do not appear imminent; dew points are expected to remain in the 60s. Given the caliber of the warm air moving in aloft, however, the forecast could be too cool and there is a chance that heat advisory conditions will become widespread, especially across ncntl Nebraska. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 657 PM CDT Sun Jul 14 2019 Scattered thunderstorms across northern and western Nebraska should gradually weaken and end after sundown. Otherwise expect VFR conditions to prevail. South winds will gradually decrease this evening. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM to 8 PM CDT Monday for NEZ007. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Taylor
Hazardous weather outlook, Jul 14, 2:33 PM MDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 333 PM CDT Sun Jul 14 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-152045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 333 PM CDT Sun Jul 14 2019 /233 PM MDT Sun Jul 14 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms will be possible late this afternoon and evening in the eastern Panhandle and across northern Nebraska. The severe potential is low at this time. A stronger storm or two cannot be ruled out though. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Afternoon heat indices in the mid to upper 90s are expected generally along and east of Nebraska Highway 61 Monday. Heat indices near 100 degrees is possible east of a line from Bartlett to Naper on Monday afternoon and evening. Isolated strong to severe thunderstorms are possible Monday afternoon and Monday night with the greatest chance for severe thunderstorms across the eastern Panhandle and northwestern Nebraska. Large hail, damaging winds, lightning, and locally heavy rainfall are all possible with these storms. Isolated strong to briefly severe storms are possible again Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 14, 5:06 PM MDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service North Platte NE 506 PM MDT Sun Jul 14 2019 NEZ004-142345- Sheridan NE- 506 PM MDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SHERIDAN COUNTY UNTIL 545 PM MDT... At 505 PM MDT, Doppler radar was tracking a strong thunderstorm 22 miles north of Ellsworth, or 23 miles south of Rushville, moving northeast at 5 mph. Nickel size hail will be possible with this storm. Locations impacted include... Argo Hill. This includes Highway 250 near mile marker 28. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4227 10237 4244 10245 4255 10214 4233 10207 TIME...MOT...LOC 2305Z 237DEG 5KT 4239 10235 Taylor
Local storm report, Jul 14, 5:41 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 20 N ELLSWORTH 42.35N 102.29W
07/14/2019 E1.50 INCH SHERIDAN NE PUBLIC
MOST STONES WERE DIME TO QUARTER SIZE, THOUGH A FEW WERE
AS LARGE AS PING PONG BALL.
&&
SJACOBSSpecial weather statement, Jul 14, 6:16 PM MDT, 5 minutes before
Special Weather Statement National Weather Service North Platte NE 716 PM CDT Sun Jul 14 2019 NEZ005-006-150100- Eastern Cherry NE-Keya Paha NE- 716 PM CDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND NORTHWESTERN KEYA PAHA COUNTIES UNTIL 800 PM CDT... At 715 PM CDT, Doppler radar was tracking a strong thunderstorm near Littleburg, or 12 miles northeast of Valentine, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sparks. This includes Highway 12 between mile markers 6 and 22. LAT...LON 4290 9997 4292 10049 4300 10047 4299 9994 TIME...MOT...LOC 0015Z 279DEG 17KT 4299 10037 Taylor
Local storm report, Jul 14, 6:17 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 22 WNW ELLSWORTH 42.18N 102.68W
07/14/2019 E1.75 INCH SHERIDAN NE PUBLIC
ESTIMATED TIME OF REPORT.
&&
SJACOBSSpecial weather statement, Jul 14, 6:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 621 PM MDT Sun Jul 14 2019 NEZ023-024-150100- Hooker NE-Grant NE- 621 PM MDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND WEST CENTRAL HOOKER COUNTIES UNTIL 700 PM MDT... At 621 PM MDT, Doppler radar was tracking a strong thunderstorm near Hyannis, or 26 miles north of Arthur, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hyannis, Carr Lake, Pratt Lake, Spring Valley Lake, Duluth and Cogill Lake. This includes the following highways... Highway 2 between mile markers 141 and 158. Highway 61 between mile markers 145 and 161. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4187 10191 4205 10186 4202 10135 4176 10141 TIME...MOT...LOC 0021Z 279DEG 17KT 4195 10179 Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:16 PM MDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jul 14, 7:28 PM MDT | Special Weather Statement | LBF | Cherry | 47 min |
| Jul 14, 8:02 PM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| Jul 14, 8:29 PM MDT | Special Weather Statement | LBF | Boyd | 46 min |
| Jul 15, 1:44 PM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jul 15, 2:20 PM MDT | Special Weather Statement | LBF | Hooker | 40 min |
| Jul 15, 2:52 PM MDT | Special Weather Statement | LBF | Thomas | 38 min |
| Jul 15, 3:23 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 52 min |
| Jul 15, 3:34 PM MDT | Special Weather Statement | LBF | Hooker | 41 min |
| Jul 15, 3:56 PM MDT | Special Weather Statement | LBF | Blaine | 49 min |
| Jul 15, 4:20 PM MDT | Special Weather Statement | LBF | Thomas | 40 min |
| Jul 15, 4:32 PM MDT | Special Weather Statement | LBF | Rock | 43 min |
| Jul 15, 4:45 PM MDT | Special Weather Statement | LBF | Blaine | 30 min |
| Jul 15, 5:22 PM MDT | Special Weather Statement | LBF | Garfield | 38 min |
Nearby
Special Weather Statements in Nebraska, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.